Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 57, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 13, 2009, 8:49 PM CDT for Coffee County, Warren County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2009, 8:49 PM CDT (01:49 UTC)
- Expired
- Apr 13, 2009, 9:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:49 PM CDT | TORNADO | 10 Ene Manchester, TN | SPOTTER REPORTED A BRIEF TORNADO TOUCHDOWN ABOUT 3 MILES SOUTH OF HIGHWAY 55 BETWEEN SUMMITVILLE AND VIOLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 140149
TOROHX
TNC031-177-140215-
/O.NEW.KOHX.TO.W.0057.090414T0149Z-090414T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
849 PM CDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL COFFEE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 915 PM CDT
* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF VIOLA...OR 8 MILES EAST OF MANCHESTER...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
VIOLA BY 855 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3555 8602 3571 8569 3557 8560 3552 8582
3553 8583 3553 8587 3549 8589 3546 8594
TIME...MOT...LOC 0149Z 237DEG 37KT 3551 8593
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:40 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Apr 13, 2:40 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT MON APR 13 2009 .SHORT TERM...(THRU WED NITE) CURRENT...LINE OF TSTMS MOVING ACROSS CNTRL PORTIONS OF CWA. SOME PEA-SIZED HAIL REPORTS BUT NOTHING SEVERE YET. AM RELUCTANT TO CLEAR COUNTIES FROM W JUST YET...AS ANOTHER LINE POSSIBLE W/ FRONT MOVING ACROSS W TN. CONVECTION WILL END TONITE AS FRONT REACHES BNA 04-06Z AND CSV 10Z-12Z. SEVERE LIKELY TO BE OVER BY EXPIRATION TIME. H925 WRAP-AROUND MOISTURE/CLOUDINESS TO BE RULE INTO WED WITH LO POPS MAINLY NCNTRL AND NE. CLEARING TAKES PLACE WED NITE. .LONG TERM... PLENTY OF CLEAR SKIES AND PLEASANT TEMPS THU INTO FRI. SAT AND SAT NITE WAA AND H5 IMPULSES EJECTING OUT OF CNTRL PLAINS TROF W/ 30-50 POPS. SAME GOES FOR SUN AND SUN NITE AS FRONT PUSHES DOWN FROM THE N. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 48 52 41 57 / 70 30 20 10 CLARKSVILLE 45 51 39 56 / 50 20 10 10 CROSSVILLE 47 52 38 55 / 70 50 30 10 COLUMBIA 47 54 40 59 / 70 20 10 10 LAWRENCEBURG 48 55 40 60 / 50 20 10 10 WAVERLY 47 52 39 57 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Apr 13, 4:47 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON APR 13 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-141200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 13
In the hours before
Local storm report, Apr 13, 8:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT MON APR 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL MANCHESTER 35.47N 86.08W
04/13/2009 E1.00 INCH COFFEE TN TRAINED SPOTTER
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 29 min |
| Apr 13, 7:36 PM CDT | Tornado Warning | OHX | Clay, Overton | 24 min |
| Apr 13, 7:51 PM CDT | Tornado Warning | OHX | Pickett | 24 min |
| Apr 13, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 34 min |
| Apr 13, 9:01 PM CDT | Tornado Warning | OHX | Grundy | 29 min |
| Apr 13, 9:12 PM CDT | Tornado Warning | OHX | Warren | 33 min |
| Apr 13, 9:53 PM CDT | Tornado Warning | OHX | Van Buren | 22 min |
| Apr 13, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 32 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.